MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of basket wire detached.
 
Event or Problem Description
It was reported that a dakota basket was used during a ureteroscopy procedure.During the procedure, the basket broke off and the end effector wire detach completely from the grasper inside the patient.The wire had to be retrieved with a second basket and no pieces were left inside the patient.The procedure was completed with another of the same device with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of basket wire detached.Block h11: investigation results the returned dakota was analyzed, and a visual evaluation noted that the handle returned in good condition.However, the grasper returned completely detached from the device.It was also noted that, the strain relief was bent.Microscopic examination was performed under magnification, and it was noticed that the strain relief returned stretched indicating it was submitted to tension.Additionally, the sheath was bent in the center.The grasper was completely detached and only two grasper wires left attached to the sheath.It was also found that the grasper wires are broken, however, there is evidence of glue in the grasper indicating it was attached to the sheath initially.With all the available information, boston scientific concludes that the reported event was confirmed.These could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could cause all the damages observed.Taking all available information into consideration, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20729011
Report Number2124215-2024-71989
Device Sequence Number20957194
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063905000
Device Catalogue NumberM0063905000
Device Lot Number0033656026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose